×

zbMATH — the first resource for mathematics

Convex functions on Carnot groups. (English) Zbl 1124.49024
Summary: We consider the definition and regularity properties of convex functions in Carnot groups. We show that various notions of convexity in the subelliptic setting that have appeared in the literature are equivalent. Our point of view is based on thinking of convex functions as subsolutions of homogeneous elliptic equations.

MSC:
49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
35J70 Degenerate elliptic equations
35J67 Boundary values of solutions to elliptic equations and elliptic systems
22E30 Analysis on real and complex Lie groups
49N60 Regularity of solutions in optimal control
PDF BibTeX XML Cite
Full Text: DOI Euclid EuDML
References:
[1] Ambrosio, L. and Magnani, V.: Weak differentiability of BV functions on stratified groups. Math. Z. 245 (2003), no. 1, 123-153. · Zbl 1048.49030 · doi:10.1007/s00209-003-0530-2
[2] Balogh, Z. and Rickly, M.: Regularity of convex functions on Heisenberg groups. Ann. Sc. Norm. Super. Pisa Cl. Sci (5) 2 (2003), 847-868. · Zbl 1121.43007 · eudml:84522
[3] Bieske, T.: On \(\infty\)-harmonic functions on the Heisenberg group. Comm. Partial Differential Equations 27 (2002), no. 3-4, 727-761. · Zbl 1090.35063 · doi:10.1081/PDE-120002872
[4] Bonfiglioli, A. and Lanconelli, E.: Subharmonic functions on Carnot groups. Math. Ann. 325 (2003), 97-122. · Zbl 1017.31003 · doi:10.1007/s00208-002-0371-z
[5] Bellaï che, A. and Risler, J.-J. (eds.): Sub-Riemannian Geometry . Progress in Mathematics 144 . Birkhäuser, 1996. · Zbl 0862.53031
[6] Crandall, M., Ishii, H., and Lions, P. L.: User’s guide to viscosity solutions of second order partial differential equations. Bull. Amer. Math. Soc. (N.S.) 27 (1992), no. 1, 1-67. · Zbl 0755.35015 · doi:10.1090/S0273-0979-1992-00266-5
[7] Danielli, D., Garofalo, N. and Nhieu, D.-M.: Notions of convexity in Carnot groups. Comm. Anal. Geom. 11 (2003), no. 2, 263-341. · Zbl 1077.22007 · doi:10.4310/CAG.2003.v11.n2.a5
[8] Danielli, D., Garofalo, N., Nhieu, D. and Tournier, F.: The Theorem of Busemann-Feller-Alexandrov in Carnot groups. Comm. Anal. Geom. 12 (2004), no. 4, 853-886. · Zbl 1071.22004 · doi:10.4310/CAG.2004.v12.n4.a5
[9] Folland, G. B., and Stein, E. M.: Hardy spaces on homogeneous groups . Mathematical Notes 28 . Princeton University Press, 1982. · Zbl 0508.42025
[10] Gutiérrez, C. and Montanari, A.: Maximum and comparison principles for convex functions on the Heisenberg group. Comm. Partial Differential Equations 29 (2004), no. 9-10, 1305-1334. · Zbl 1056.35033 · doi:10.1081/PDE-200037752
[11] Gutiérrez, C. and Montanari, A.: On the second order derivatives of convex functions on the Heisenberg group. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 3 (2004), no. 2, 349-366. · Zbl 1170.35352 · eudml:84533
[12] Jensen, R.: Uniqueness of Lipschitz extensions: minimizing the sup norm of the gradient. Arch. Rational Mech. Anal. 123 (1993), 51-74. · Zbl 0789.35008 · doi:10.1007/BF00386368
[13] Lu, G., Manfredi, J. J. and Stroffolini, B.: Convex functions on the Heisenberg Group. Calc. Var. Partial Differential Equations 19 (2004), no. 1, 1-22. · Zbl 1072.49019 · doi:10.1007/s00526-003-0190-4
[14] Magnani, V.: Lipschitz continuity, Aleksandrov theorem and characterizations for \(H\)-convex functions. Math. Ann. 334 (2006), no. 1, 199-233. · Zbl 1115.49004 · doi:10.1007/s00208-005-0717-4
[15] Trudinger, N. S. and Wang, X.-J.: Hessian Measures II. Ann. of Math. (2) 150 (1999), no. 2, 579-604. JSTOR: · Zbl 0947.35055 · doi:10.2307/121089 · www.math.princeton.edu · eudml:120575
[16] Trudinger, N. S. and Wang, X.-J.: On the weak continuity of elliptic operators and applications to potential theory. Amer. J. Math. 124 (2002), 369-410. · Zbl 1067.35023 · doi:10.1353/ajm.2002.0012 · muse.jhu.edu
[17] Wang, C.: The Aronsson equation for absolute minimizers of \(L^ \infty\)-functionals associated with vector fields satisfying Hörmander’s condition. Trans. Amer. Math. Soc. 359 (2007), 91-113. · Zbl 1192.35038 · doi:10.1090/S0002-9947-06-03897-9
[18] Wang, C.: Viscosity convex functions on Carnot Groups. Proc. Amer. Math. Soc. 133 (2005), 1247-1253. · Zbl 1057.22012 · doi:10.1090/S0002-9939-04-07836-0
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.